Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 13, 2000, 4:50 AM CST for Greene County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2000, 4:50 AM CST (10:50 UTC)
- Expired
- Feb 13, 2000, 5:15 AM CST
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Greene County, MO
The radar
The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 4:58 AM CST | Hail 0.88 | Ebenezer, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 131053 SVRSGF MOC077-131115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 515 AM CST. * AT 449 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF ASH GROVE...OR 6 MILES SOUTHWEST OF WILLARD...RACING NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF NICKELS. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLARD BY 500 AM CST. WEST OF FAIR GROVE BY 510 AM CST. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:20 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 13, 3:20 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 AM CST SUN FEB 13 2000 FORECAST CONCERN: SVR WEATHER THREAT TODAY LATEST SFC ANALYSIS PLACES BROAD SFC LOW S OF ICT...NOTABLY FURTHER NORTH THAN ALL OF THE 00Z MODEL RUNS...EXCEPT THE NGM. SFC WARM FRONT SNAKES SE TO JUST SOUTH OF THE MO BORDER...AND HAS RESULTED IN SOME DENSE ADVECTION FOG ACROSS THE SERN PORTION OF THE CWA. BEST LOW LEVEL MOISTURE FIELDS STILL CONFINED SOUTH OF A STNRY FRONT LOCATED ALONG THE GULF COAST...BUT EXPECT A NEWD SURGE TODAY AS SRLY FLOW INCREASES AHEAD OF SFC LOW. THE TRACK OF THE SFC LOW AND PLACEMENT OF THE WARM FRONT WILL PLAY A KEY FACTOR IN THE SVR POTENTIAL THIS AFTN. CURRENT RADAR MOSAIC SHOWS DECENT RETURNS ALOFT OVER ERN KS...ASSOCIATED WITH 850 MB MOIST AXIS. AS THIS MOIST AXIS SWINGS EAST AHEAD OF PROGRESSIVE MID/UPR LVL SHORTWAVE...SHOULD BEGIN TO SEE CONVECTION INTENSIFY ACROSS AR AND SPREAD NE INTO SERN ZONES THIS MORNING. ALREADY A FEW ELEVATED STORMS FIRING SE OF WEST PLAINS ABOVE DENSE FOG. MODIFICATION OF 00Z SGF SNDG...ACCOUNTING FOR STRONG WAA ALOFT ABOVE STABLE SFC-850MB LYR...SUGGESTS POTENTIAL FOR ELEVATED DEEP CONVECTION TO DEVELOP. MODEL FCST SNDGS SUGGEST BEST INSTABILITY OCCURS S AND E OF SGF. WITH DECENT 30-40 KT LLJ AXIS AND VERY LOW WET-BULB ZEROS AROUND 7000 FT...POTENTIAL FOR LARGE HAIL EXISTS OVER SE PORTION OF THE CWA. AGREE WITH CURRENT PLACEMENT OF SLGT RISK...AND WILL HIGHLIGHT ZONES WITH SVR POTENTIAL AND HAIL. WILL LOWER POPS ACROSS NRN AND WRN ZONES FOR TODAY AND DROP MENTION OF TSRA...AS BEST CHC FOR CONVECTION WILL AGAIN BE CONFINED TO SE ZONES WITH STORM PROPAGATION TO THE NE. MODELS HAVE BACKED OFF SIGNIFICANTLY FROM PRVS RUNS ON POPS AND QPF...AND TEND TO AGREE WITH LACK OF DEEP MOISTURE AND STABLE ENE FLOW N OF THE SFC LOW. TRACK OF SFC LOW WILL ALSO WREAK HAVOC ON TEMPS TODAY. COULD EASILY SEE A 15-20 DEGREE SPREAD FROM NW TO SE THIS AFTERNOON AS NGM/RUC TAKE LOW DUE EAST ACROSS SGF. ANY CHANCE FOR SUN WILL BE CONFINED TO SRN TIER...AND WILL BE FURTHER LIMITED BY CONSIDERABLE MID-HIGH LVL AS/CS. GUIDANCE TEMPS LOOK OK FOR TONIGHT AS CAA WRAPS IN BEHIND SFC LOW. WILL LIKELY SEE COLD AIR SC DEVELOP ACROSS THE CWA OVERNIGHT...WITH BKN-OVC EXPECTED THRU EARLY MONDAY AS POST-FRONTAL TROF LINGERS ACROSS THE AREA. WILL KEEP MENTION OF FLURRIES ACROSS NE ZONES FOR TONIGHT. SFC RIDGE AXIS SLIDES ACROSS THE AREA MONDAY...AS PROGRESSIVE PATTERN CONTINUES. WL SEE CLEARING ACROSS WRN ZONES WITH ALL MODELS INDICATING STRONG SUBSIDENCE. TEMPS SHOULD REBOUND TO NEAR 50 IN KS ZONES...BUT SHARP 850 THERMAL GRADIENT IN RESPONSE TO CAA AND LINGERING LOW LEVEL MOISTURE SHOULD PRECLUDE WARMING AND MUCH IN THE WAY OF CLEARING ACROSS NE SECTIONS. IN THE EXTENDED...SRLY FLOW QUICKLY RETURNS MONDAY NIGHT AS RIDGE AXIS MOVES EAST. SHOULD BE A VERY PLEASANT FEBRUARY DAY ON TUESDAY WITH TEMPS INTO THE 60S AS WAA DEVELOPS AHEAD OF WEAK SFC LOW OVER WRN OK. REMAINS MILD THROUGH THURSDAY..BUT SLIGHTLY COOLER AS A DRY FRONTAL PASSAGE OCCURS SOMETIME LATE TUESDAY. PRELIM CCF (FOR COORDINATION ONLY): SGF WB 051/028 046/038 065 144100 JLN CB 049/029 050/03F9 068 143100 VIH WE 047/028 043/033 063 1463-0 UNO TE 055/030 047/035 065 149200 .SGF...NONE BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:15 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 45 min |
| Feb 13, 5:32 AM CST | Severe Thunderstorm Warning | SGF | Webster | 28 min |
| Feb 13, 5:41 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Wright | 34 min |
| Feb 13, 8:51 AM CST | Severe Thunderstorm Warning | SGF | Dent, Shannon | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.